Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 28, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 5, 2013, 5:30 PM MST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2013, 5:30 PM MST (00:30 UTC)
- Expired
- Nov 5, 2013, 9:45 PM MST
- In force
- 4 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
212 WWUS75 KTFX 060030 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 530 PM MST TUE NOV 5 2013 MTZ009-061200- /O.NEW.KTFX.HW.W.0028.131106T0030Z-131106T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 530 PM MST TUE NOV 5 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE ALONG THE EASTERN SLOPES OF THE NORTHERN ROCKY MOUNTAIN FRONT THROUGH THE NIGHT...MAINLY IN FAVORED CANYONS. * WINDS: SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. * OTHER IMPACTS: STRONG CROSS WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES...ESPECIALLY ON HWY 2 IN THE TWO MEDICINE BRIDGE AREA. * LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
588 WWUS75 KTFX 060445 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 945 PM MST TUE NOV 5 2013 MTZ009-060545- /O.CAN.KTFX.HW.W.0028.000000T0000Z-131106T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 945 PM MST TUE NOV 5 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS ALONG THE ROCKY MOUNTAIN FRONT HAVE WEAKENED. GUSTY WINDS WILL STILL BE POSSIBLE IN SOME OF THE FAVORED CANYONS BUT SHOULD REMAIN WELL BELOW WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 5, 4:45 PM MST, 45 minutes earlier.
Area forecast discussion, Nov 5, 4:45 PM MST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 445 PM MST Tue Nov 5 2013 UPDATE TO AVIATION .DISCUSSION... Tonight through Thursday...Scattered showers and slightly below normal afternoon temperatures will continue over the next few days. The first disturbance will slide southeastward through the region tonight...affecting the Rocky Mountain Front and mainly areas across Southwest MT. Generally snow amounts in the valleys will be less than an inch...with an inch or two possible in the mountains. Gusty west winds will also continue this evening along the divide...but winds should decrease by midnight. For Wednesday...expect slightly below normal temperatures...as precipitation gradually exits the region. The next system will move into the region by late afternoon Thursday...with increasing chances for rain and snow starting in the west by late morning and moving out towards Lewistown by late afternoon Thursday. Brusda Thursday night through Tuesday...Cool and unsettled pattern will continue through the medium range. An upper ridge residing over the area to start the period gets flattened as it moves east in response to a splitting upper trof that moves across the Continental Divide on Friday. The trof will drag a cold front across the area and scattered snow showers will be fairly widespread. As the upper trof quickly exits the area to the east on Saturday, the flow aloft becomes zonal. Periodic pockets of short wave energy will move across the area embedded within the flow aloft to keep mention of isolated showers over the plains and periods of mountain snow through the weekend. Model consensus begins to break down to start the week. By Sunday night, the GFS backs the flow aloft and increasingly brings moisture across the area. At the same time, cold air begins to push south out of Canada setting up an overrunning situation. The European solution is a bit different in that it maintains an upper ridge over the west coast but also develops an overrunning pattern as Pacific moisture moves within the northwest flow aloft and overruns the cold airmass sliding south out of Canada. Have increased pops Sunday night through Monday to get a foot in the door but further model runs will be needed to clarify timing and impacts. Temperatures will remain below seasonal averages. && .AVIATION... UPDATED 2345Z. VFR conditions will dominate the TAF forecast for the next 24 hours. Cloud cover will continue to move into the area ahead of a weak upper level disturbance that will move across the area some mountain obscurations are possible near shower activity with some showers near sites KHLN and KBZN. Ceilings will drop to near VFR minimums overnight before the increasing again throughout the day Wednesday. Winds will begin to increase in speed towards the end of the TAF period. Suk && .PRELIMINARY POINT TEMPS/POPS... GTF 25 44 26 48 / 10 10 10 20 CTB 24 40 23 42 / 10 10 10 20 HLN 27 45 28 49 / 20 10 10 20 BZN 25 43 26 48 / 20 20 10 20 WEY 15 32 21 37 / 50 50 40 60 DLN 23 43 26 47 / 20 20 10 20 HVR 21 42 21 45 / 10 20 10 20 LWT 23 41 24 49 / 10 20 10 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Nov 5, 3:50 AM MST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 350 AM MST TUE NOV 5 2013 MTZ008>015-044>055-061345- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 350 AM MST TUE NOV 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 1:58 PM MST | High Wind Watch | TFX | 24 hr |
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.